Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 23, 2012, 2:36 AM CDT for Lawrence County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 2:36 AM CDT (07:36 UTC)
- Expired
- Mar 23, 2012, 3:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WWUS84 KMEG 230736
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT FRI MAR 23 2012
ARZ008-009-017-018-026-230800-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
236 AM CDT FRI MAR 23 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTHEAST OF LYNN TO 6
MILES SOUTHWEST OF CASH AT 236 AM CDT...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3599 9131 3645 9093 3631 9073 3606 9063
3570 9101 3571 9104 3574 9105 3576 9104
3588 9104 3588 9116
TIME...MOT...LOC 0736Z 214DEG 42KT 3601 9116 3593 9105
3578 9100
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 23, 12:16 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 12:16 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1216 AM CDT FRI MAR 23 2012 .UPDATE... UPDATED TO ADD 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 933 PM CDT THU MAR 22 2012/ UPDATE...EVENING UPDATE. DISCUSSION... THE SECOND VORT MAX THAT WE HAVE BEEN WAITING ON FOR ALMOST 24 HOURS NOW IS FINALLY MOVING THROUGH WEST ARKANSAS. SHOWERS AND THUNDERSTORMS ARE APPROACHING CENTRAL ARKANSAS AT ABOUT 15KT...AND SHOULD MOVE INTO EAST ARKANSAS BY ABOUT 3 PM. GIVEN RADAR TRENDS INTRODUCED IN THUNDER TO THE FORECAST AFTER MIDNIGHT. ALSO INCREASED POPS FOR THE REGION. ADDITIONAL MINOR ADJUSTMENTS MADE BASED ON RADAR TRENDS AND MINOR TEMPERATURE ADJUSTMENTS. PREV DISCUSSION... /ISSUED 603 PM CDT THU MAR 22 2012/ DISCUSSION... /ISSUED 255 PM CDT THU MAR 22 2012/ SKIES REMAIN CLOUDY OVER EASTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES VARY WITH THE CLOUD COVER WITH READING RANGING FROM THE UPPER 50S TO LOWER 70S. MOST OF THE RAIN HAS ENDED ACROSS THE FORECAST AREA THIS AFTERNOON WITH A FEW LIGHT SHOWERS OVER PORTIONS OF WEST TENNESSEE. UPPER LEVEL LOW WAS OVER OKLAHOMA/KANSAS BORDER AT THIS TIME WITH SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THE LOW. FOR TONIGHT...SOME ISOLATED SHOWERS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE FORECAST AREA. IN ADDITION...SOME SHOWERS WILL BE POSSIBLE OVER WESTERN SECTIONS OF THE FORECAST AREA OVERNIGHT AS THE UPPER LOW CONTINUES TO MOVE SLOWLY NORTHEAST. AS THE UPPER LOW MOVES SLOWLY ACROSS SOUTHERN MISSOURI FRIDAY AND FRIDAY NIGHT...MORE SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE FORECAST AREA. BY SATURDAY...THE UPPER LEVEL LOW WILL BE MOVING INTO THE OHIO VALLEY WITH THE THREAT OF RAIN ENDING FROM WEST TO EAST DURING THE DAY. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT BRINGING DRY WEATHER WITH TEMPERATURES REMAINING ABOVE NORMAL. HIGH PRESSURE WILL REMAIN NEAR THE REGION FROM SUNDAY THROUGH TUESDAY KEEPING THINGS DRY AND ALLOWING TEMPERATURES TO WARM UP SOME OVER THE PERIOD. HIGHS ON TUESDAY ACROSS THE FORECAST WILL BE BACK INTO THE LOWER 80S. A COLD FRONT WILL BE SLOWLY MOVING INTO THE REGION FOR WEDNESDAY AND THURSDAY BRINGING A SMALL CHANCE OF THUNDERSTORMS FOR BOTH DAYS. TEMPERATURES BOTH DAYS WILL BE A LITTLE COOLER THAN TUESDAY BUT REMAIN WELL ABOVE NORMAL. ARS && .AVIATION... 06Z TAF SET IFR/MVFR CIGS ARE OCCURRING ACROSS EASTERN SECTIONS OF THE CWA. THE CLOUDS HAVE BEEN MOVING TOWARD THE WEST THUS BETTER CONFIDENCE THAT THE LOW CIGS WILL MOVE INTO KMEM DURING THE EARLY MORNING HOURS. HAVE ADDED A TEMPO GROUP FOR IFR CIGS. OTHERWISE NOT MUCH CHANGE FROM 00Z TAF SET. LINE OF SHRAS ASSOCIATED WITH AN UPPER LOW CONTINUE TO SLOWLY PUSH ENE FROM CENTRAL ARKANSAS. MODELS CONTINUE TO SHOW LINE FALLING APART AS IT MOVES ENE ESPECIALLY ON SOUTHERN END THUS STILL ONLY EXPECT KJBR TO BE AFFECTED. REDEVELOPMENT COULD OCCUR DURING AFTERNOON BUT EXPECT MOST OF THE ACTIVITY TO BE CLOSER TO THE UPPER LOW CENTER ACROSS S IL AND W KY. WILL CONTINUE WITH VCSH AND CB WORDING AT KJBR AND KMKL. STRONG SW WINDS OF 10-12KTS WITH HIGHER GUSTS EXPECTED AFTER 18Z. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 72 53 72 56 / 40 20 20 10 MKL 74 47 70 48 / 30 40 40 10 JBR 68 48 70 52 / 60 30 10 10 TUP 77 52 74 52 / 40 30 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 22, 4:22 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT THU MAR 22 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 40 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
In the hours before
Special weather statement, Mar 23, 2:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 AM CDT FRI MAR 23 2012
ARZ008-009-017-018-026-230800-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
236 AM CDT FRI MAR 23 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTHEAST OF LYNN TO 6
MILES SOUTHWEST OF CASH AT 236 AM CDT...MOVING NORTHEAST AT 50 MPH.
PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3599 9131 3645 9093 3631 9073 3606 9063
3570 9101 3571 9104 3574 9105 3576 9104
3588 9104 3588 9116
TIME...MOT...LOC 0736Z 214DEG 42KT 3601 9116 3593 9105
3578 9100The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 5:23 AM CDT | Special Weather Statement | MEG | Poinsett | 37 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.